Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 26, 2015, 6:50 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2015, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 26, 2015, 7:18 PM EDT
- In force
- 28 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:55 PM EDT | TSTM WND DMG | Hatfield, MA | TREE AND WIRES DOWN AT 152 MAIN STREET. |
| Jul 26, 6:55 PM EDT | TSTM WND DMG | Hatfield, MA | WIRES DOWN 71 MAIN STREET IN HATFIELD. |
| Jul 26, 7:00 PM EDT | TSTM WND DMG | Hadley, MA | MANY TREE LIMBS DOWN ON RIVER DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WUUS51 KBOX 262250 SVRBOX MAC013-015-262345- /O.NEW.KBOX.SV.W.0056.150726T2250Z-150726T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 650 PM EDT SUN JUL 26 2015 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 745 PM EDT * AT 650 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHAMPTON...AND WAS MOVING EAST AT 15 MPH. * SOME LOCATIONS IMPACTED INCLUDE... CHICOPEE...HOLYOKE...AMHERST...NORTHAMPTON...LUDLOW...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON... HADLEY...HATFIELD...WILLIAMSBURG AND PELHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4220 7275 4240 7272 4239 7239 4220 7244 TIME...MOT...LOC 2250Z 280DEG 12KT 4235 7265 $$ FRANK
3 follow-up statements
826 WWUS51 KBOX 262302 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 702 PM EDT SUN JUL 26 2015 MAC013-015-262345- /O.CON.KBOX.SV.W.0056.000000T0000Z-150726T2345Z/ HAMPSHIRE MA-HAMPDEN MA- 702 PM EDT SUN JUL 26 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTHEASTERN HAMPSHIRE AND CENTRAL HAMPDEN COUNTIES... AT 659 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TREE DOWN ON WIRES IN HATFIELD. IN ADDITION...SPOTTERS ALSO REPORTED MANY TREE LIMBS DOWN IN HADLEY. THIS SEVERE THUNDERSTORM CONTINUES TO BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED OVER HADLEY...OR NEAR AMHERST... MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CHICOPEE...HOLYOKE...AMHERST...NORTHAMPTON...LUDLOW...SOUTH HADLEY... EASTHAMPTON...BELCHERTOWN...GRANBY...HADLEY...HATFIELD AND PELHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES. TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4220 7266 4240 7266 4239 7239 4220 7244 TIME...MOT...LOC 2259Z 277DEG 16KT 4234 7257 $$ FRANK
470 WWUS51 KBOX 262313 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 713 PM EDT SUN JUL 26 2015 MAC013-015-262345- /O.CON.KBOX.SV.W.0056.000000T0000Z-150726T2345Z/ HAMPSHIRE MA-HAMPDEN MA- 713 PM EDT SUN JUL 26 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTHEASTERN HAMPSHIRE AND NORTHEASTERN HAMPDEN COUNTIES... AT 712 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER AMHERST...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CHICOPEE...AMHERST...LUDLOW...SOUTH HADLEY...BELCHERTOWN...GRANBY AND PELHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4220 7257 4239 7251 4239 7239 4220 7244 TIME...MOT...LOC 2312Z 280DEG 12KT 4233 7251 $$ FRANK
345
WWUS51 KBOX 262318
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
718 PM EDT SUN JUL 26 2015
MAC013-015-262327-
/O.CAN.KBOX.SV.W.0056.000000T0000Z-150726T2345Z/
HAMPSHIRE MA-HAMPDEN MA-
718 PM EDT SUN JUL 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPSHIRE AND
NORTHEASTERN HAMPDEN COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELED. HEAVY RAIN AND SOME CLOUD
TO GROUND LIGHTNING MAY LINGER FOR ANOTHER 20 MINUTES.
LAT...LON 4220 7257 4239 7251 4239 7239 4220 7244
TIME...MOT...LOC 2315Z 280DEG 12KT 4233 7249
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:03 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 26, 4:03 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT SUN JUL 26 2015 .SYNOPSIS... A VERY WEAK BOUNDARY WILL STALL ACROSS THE AREA THROUGH THURSDAY...WHICH WILL BRING A RISK FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN...AND A FEW MAY BECOME STRONG TO SEVERE. HOT AND HUMID TUESDAY THROUGH THURSDAY. A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT. WARM AND DRY WEATHER IS EXPECTED FRIDAY INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 4 PM UPDATE... LATEST RADAR IMAGERY SHOWED ISOLATED SHOWERS/T-STORMS IN SOUTHERN NEW ENGLAND...WITH SCATTERED STORMS TO THE WEST OF OUR AREA WHERE MORE SUNSHINE AND THE APPROACHING COLD FRONT ALLOWED FOR GREATER AFTERNOON INSTABILITY AND A MORE SUBSTANTIAL TRIGGER. PRIOR TO AROUND 00Z IN SOUTHERN NEW ENGLAND...STILL THE POTENTIAL FOR ISOLATED STRONG STORMS...MAYBE A SEVERE STORM OR TWO...AS WELL AS LOCALLY HEAVY DOWNPOURS THAT COULD RESULT IN MINOR POOR DRAINAGE/URBAN FLOODING. ACROSS SNE...GREATEST INSTABILITY IS OVER THE WESTERN HALF OF THE CWA...WITH MUCAPES AROUND 1500 J/KG. AFTER 00Z...SCATTERED SHOWERS/ISOLATED T-STORMS INTO THE EVENING HOURS BUT SHOULD DIMINISH TO MAINLY LIGHT SCATTERED SHOWERS FOR THE OVERNIGHT PERIOD WITH A WEAK MID-LEVEL DISTURBANCE MOVING INTO OUR AREA...AND WEAK LOW LEVEL CONVERGENCE OCCURRING AS WELL. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO BRING MOISTURE INTO OUR AREA. THE BEST CHANCE FOR SHOWERS OVERNIGHT IS OVER THE SOUTHERN HALF OF THE CWA...WHERE WILL GO WITH CHANCE POPS. NAM IS SHOWING SOME ELEVATED INSTABILITY DURING THE OVERNIGHT...SO ISOLATED THUNDER CAN NOT BE RULED OUT AT THIS TIME. PARTLY TO MOSTLY CLOUDY SKIES OVERNIGHT...PATCHY DENSE FOG IS POSSIBLE. LOWS IN THE 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MONDAY... REMNANT BOUNDARY /PREVIOUS COLD FRONT WEAKENING/ DRIFTS INTO OUR AREA FROM THE WEST ON MONDAY. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO KEEP MOISTURE INTO OUR AREA...WITH SURFACE DEWPOINTS IN THE MID AND UPPER 60S...AND PWATS AROUND 1.5 INCHES. POTENTIAL FOR SURFACE- BASED INSTABILITY TO INCREASE TO 1000-2000 J/KG FOR THE AFTERNOON. THE INSTABILITY ACCOMPANIED BY THE REMNANT BOUNDARY WILL ALLOW FOR SHOWER/THUNDERSTORM DEVELOPMENT. WILL WARRANT CHANCE POPS. WITH THE MEAN WIND FLOW AROUND 10 MPH OUT OF THE W...THREATS CONSIDERED ARE HEAVY RAIN / MARGINAL HAIL / PERHAPS STRONG TO DAMAGING WINDS FROM PULSE-TYPE CONVECTION /WEAK SHEAR ENVIRONMENT/. POTENTIAL LOCALIZED URBAN/POOR DRAINAGE FLOODING. WARM AND HUMID WITH HIGHS MOSTLY IN THE 80S. MONDAY NIGHT...ANY T-STORMS SHOULD SLOWLY DIMINISH IN THE EVENING...WITH ONLY A SLIGHT CHANCE SHOWERS LATE EVENING AND ON WITH THE NE-SW ORIENTED BOUNDARY LINGERING IN OUR AREA. OTHERWISE...A PARTLY CLOUDY AND MUGGY NIGHT WITH PATCHY FOG. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGHLIGHTS... * VERY WARM WITH SCATTERED THUNDERSTORMS STILL POSSIBLE TUESDAY. * HOT WEDNESDAY AND THURSDAY WITH HIGHS IN THE LOWER TO MID 90S. * SCATTERED STORMS POSSIBLE LATE THURSDAY AND THURSDAY NIGHT. OVERVIEW AND MODEL PREFERENCES... AFTER A FINAL SHORTWAVE MOVES THROUGH THE REGION TUE...THE REMAINDER OF THE MID TERM WILL BE DEFINED BY RIDGE BUILDING AND WARM ADVECTION THEREIN. THE RIDGE/WARMING WILL LEAD TO A PERIOD OF ABOVE NORMAL HEAT/HUMIDITY MAINLY WED AND THU. UPSTREAM...A CUTOFF LOW PRES NEAR BAFFIN ISLAND IS EXPECTED TO PHASE WITH ROBUST SHORTWAVE ENERGY CURRENTLY RESIDING OVER THE PAC NW. THE FIRST EXPERIENCE OF THIS FEATURE WILL COME FRI...WITH THE PASSAGE OF A WEAK COLD FRONT WHICH WILL RELIEVE THE AREA OF MUCH OF THE HEAT. AS THE CUTOFF SETTLES OVER QUEBEC AND N NEW ENGLAND NEXT WEEKEND...THE COMBINATION OF CYCLONIC CURVATURE ALOFT AND A CONDUIT FOR SEVERAL SHORTWAVES SUGGEST A COOLER...AND POTENTIALLY MORE UNSETTLED PERIOD. DETAILS... TUE... WARMING AT MID/LOW LVLS BEGINS BUT WILL BE LIMITED BY THE PASSAGE OF A WEAK SHORTWAVE DIVING S DOWNSTREAM OF AN AMPLIFYING TROF. A NEARLY WASHED OUT FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE ERN HALF OF THE REGION. THE COMBINATION OF THESE FEATURES WITHIN AN AIRMASS WHERE H85 INCREASE TO NEARLY +18C...H5 TEMPS DROP BRIEFLY TO AROUND -10C...AND MODEST K-INDICES/PWATS SUGGEST SLOW MOVING POP-UP SHOWERS AND THUNDERSHOWERS ARE POSSIBLE DURING THE AFTERNOON/EVENING HOURS. AM NOTING A CORRIDOR OF 1000-1500J/KG SFC CAPE ACROSS THE ERN THIRD OF THE REGION WHICH SUPPORTS THIS THINKING. THEREFORE...WILL BE INCREASING POPS...MAINLY E OF A IJD- ORH-AFN LINE DURING THE AFTERNOONS. THE CU FIELD GENERATED WILL ALSO LIMIT WARMING...SO WHILE SOME LOCATIONS MAY MAKE THEIR FIRST RUN AT 90F...SOME ARE LIKELY TO REMAIN JUST SHORT. WED AND EARLY THU... POSSIBLY ONE OF THE HOTTEST AND MORE UNCOMFORTABLE PERIODS AS H85 TEMPS INCREASE FROM AROUND +18C/H92 23C WED...TO H85 +21C/H92 26C ON THU. THESE TEMPS SHOULD BE EASILY REALIZED AND MORE AS OVERNIGHT MINS ARE LIKELY TO STALL IN THE MID-UPPER 60S AND EVEN LOW 70S THANKS TO HIGHER DWPTS /MORE ON THIS LATER/. THEREFORE...WITH DOWNSLOPING WESTERLY COMPONENT TO THE WIND...SEVERAL LOCATIONS MAKE THEIR RUNS INTO THE LOW-MID 90S EACH DAY. AS THETA-E RIDGE BUILDS WITHIN THE MASS-FIELD RIDGING...GRADUAL INCREASE IN SFC DWPT IS EXPECTED FROM THE MID 60S WED...TO NEAR 70 ON THU. A LOCAL CLIMATE STUDY SUGGESTS THAT THE LOW 60S ARE NEAR SEASONAL NORMALS FOR DWPTS IN SRN NEW ENGLAND WHILE THE 70F MARK ABOUT 1 STD DEVIATION HIGHER THAN NORMAL. CERTAINLY AN UNCOMFORTABLE PERIOD REGARDING HUMIDITY WITH 90+ AMBIENT TEMPERATURES. MAY NEED TO MONITOR FOR LOCALIZED HEAT ADVISORIES ESPECIALLY THU WITH THE INCREASE IN DWPTS ALTHOUGH THE RISK IS CERTAINLY NON-ZERO WED. LATE THU INTO FRI... COLD FRONTAL PASSAGE EXPECTED ALTHOUGH STILL SOME UNCERTAINTY ON EXACT TIMING WHICH WILL PLAY A ROLE IN POTENTIAL CONVECTIVE ACTIVITY. MODIFIED EML POSSIBLE AS MOST GUIDANCE FAVORS NEAR 6.5C/KM MID LVL LAPSE RATES. THE ISSUE IS H7 TEMPS NEAR +10C SUGGEST CAPPING WHICH MAY LIMIT THE POTENTIAL FOR CONVECTION EVEN WITH THE LOW LVL SOURCE OF LIFT. WILL CONTINUE WITH SLIGHT TO CHANCE POPS DURING THE PERIOD OF THE EXPECTED FROPA BUT WITH TS ONE CATEGORY BELOW THE OVERALL POP VALUE. STILL A PERIOD TO WATCH AS ABOVE THE INVERSION...THANKS TO THE EML CAPE VALUES ARE PROGGED TO BE QUITE HIGH. THE WEEKEND... WITH CUTOFF LOW PRES SETTLING JUST TO THE N...THE COMBINATION OF COOLER MID LVL TEMPS AND CYCLONIC CURVATURE ARE LIKELY TO YIELD BUILDING DIURNAL CU EACH DAY IN SPITE OF LOW LVL HIGH PRES RIDGE. THE CURVED FLOW WILL ALSO ALLOW FOR WEAK SHORTWAVES TO MOVE THROUGH WHICH IS DIFFICULT TO TIME AT 7 DAYS. H85 TEMPS DROP BACK TO AN AVERAGE OF +16 SO ALTHOUGH STILL SUMMER-LIKE CONDITIONS WILL BE MUCH MORE SEASONABLE THEN THE MID-WEEK PERIOD. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT-TERM /THROUGH MONDAY/... MODERATE CONFIDENCE FOR SHORT TERM. THIS AFTERNOON...A MIX OF VFR TO MVFR CIGS...SHOULD IMPROVE TO MAINLY VFR AS THE AFTERNOON PROGRESSES. EXCEPTION WILL BE IN THE DEVELOPMENT OF SCATTERED RW/TSRA...POSSIBLE THRU EARLY EVENING...WHICH WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED MVFR/IFR CONDITIONS. TONIGHT...MAINLY VFR TO START...EXCEPT SCATTERED SHRA/TSRA PRODUCING LOCALIZED MVFR/IFR CONDITIONS DIMINISH/DISSIPATE DURING THE EVENING HRS. SCATTERED -SHRA PSBL OVERNIGHT. CONTINUED S-WINDS WITH POSSIBLE PATCHY IFR-LIFR DENSE FOG IN SPOTS. MONDAY... MAINLY VFR...EXCEPT SCATTERED MVFR/IFR CIGS/VSBYS IN SHRA/TSRA DEVELOPING MAINLY FOR THE AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. MAINLY VFR CONDITIONS. ISOLATED TO SCATTERED SHOWERS EXPECTED IN THE VICINITY OF KBOS INTO EARLY EVENING...THERE IS A LOW CHANCE FOR TSRA MAINLY 21Z-01Z. TSRA MAY HOLD W OF TERMINAL. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. LOW-END VFR CONDITIONS THRU EARLY EVENING WITH SCATTERED SHOWERS ISOLATED TSRA IN THE VICINITY...THOUGH UNCERTAIN IF DIRECT IMPACT. AFTER 01Z TSRA CHANCES DIMINISH...WITH MVFR VSBY IN FOG ANTICIPATED LATER TONIGHT. OUTLOOK /TUESDAY THROUGH FRIDAY/... TUE AND WED...HIGH CONFIDENCE. MAINLY VFR. ALTHOUGH THERE IS A THREAT FOR A FEW SHOWERS OR THUNDERSTORMS MAINLY ACROSS E MA AND RI TUE AFTERNOON. OTHERWISE...HOT. THU...MODERATE CONFIDENCE. EXACT TIMING IS UNCERTAIN...BUT A COLD FRONT COULD BRING ABOUT SHOWERS AND THUNDERSTORMS LATE IN THE DAY ON THU AND THU EVENING. FRI...MODERATE CONFIDENCE. DEPENDING ON COLD FRONTAL TIMING...BUT A PERIOD OF DRY WEATHER IS EXPECTED TO FOLLOW. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE. TONIGHT... EARLY EVENING CHANCES FOR SHOWERS/ISOLATED THUNDER DIMINISHING THROUGH THE EVENING HOURS. S-WINDS CONTINUING WITH THE POTENTIAL FOR GUSTS UP AROUND 20 KTS. SEAS BELOW 4-FEET. MONDAY... WET-WEATHER MAY HOLD MORE ACROSS THE INTERIOR THAN OVER THE WATERS AS BREEZY S-WINDS CONTINUE WITH THE POTENTIAL FOR GUSTS UP 15 KTS. SEAS REMAINING BELOW 4-FEET THE HIGHEST OF WHICH ARE ANTICIPATED OVER THE E/NE-WATERS. MON NIGHT...HIGH CONFIDENCE. WINDS AND SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS. A SHOWER OR THUNDERSTORM IS POSSIBLE IN THE EVENING WITH LOCALLY ROUGH CONDITIONS. OUTLOOK /TUESDAY THROUGH FRIDAY/... TUE AND WED...HIGH CONFIDENCE. MAINLY QUIET BOATING WEATHER ALTHOUGH A BRIEF SHOWER/THUNDERSHOWER MAY PRODUCE LOCALLY ROUGHER CONDITIONS ON TUE. THU...MODERATE CONFIDENCE. A BUILDING SWELL TO THE S WILL MOVE UP THE COASTLINE ALONG WITH SOME GUSTIER SW WINDS MAINLY AROUND 20 KT. THE SWELL HAS THE CHANCE TO PEAK AT ABOUT 5 FT ON THE OUTER SRN WATERS ON THU...SO SMALL CRAFT ADVISORIES MAY BE REQUIRED. OTHERWISE...ANOTHER LOW RISK FOR THUNDERSTORMS LATE IN THE DAY ON THU. FRI...MODERATE CONFIDENCE. LOOKS LIKE AFTER THE SWELL RESIDES BOATING WX SHOULD ONCE AGAIN BECOME QUIET. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DOODY/NMB NEAR TERM...NMB SHORT TERM...NMB LONG TERM...DOODY AVIATION...DOODY/NMB MARINE...DOODY/NMB
Hazardous weather outlook, Jul 26, 4:07 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT SUN JUL 26 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-272015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 407 PM EDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME MAY BECOME STRONG TO SEVERE. ALTHOUGH...HEAVY RAINFALL WITH STREET FLOODING IS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER RISK FOR AFTERNOON THUNDERSTORMS MONDAY...HEAVY RAINFALL AND STREET FLOODING REMAINS THE HIGHEST RISK. ALTHOUGH A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. HEAT INDICES COULD APPROACH HEAT ADVISORY CRITERIA AT SOME LOCATIONS WEDNESDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-272015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 407 PM EDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS ANOTHER RISK FOR STRONG TO SEVERE THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 26, 5:20 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL DANVERS 42.58N 70.93W
07/26/2015 M0.88 INCH ESSEX MA AMATEUR RADIO
&&
NWSLocal storm report, Jul 26, 5:21 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL PEABODY 42.53N 70.93W
07/26/2015 M1.00 INCH ESSEX MA AMATEUR RADIO
&&
NWSSpecial weather statement, Jul 26, 5:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SUN JUL 26 2015
MAZ008>011-262230-
EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
552 PM EDT SUN JUL 26 2015
...A SEVERE THUNDERSTORM IN BERKSHIRE COUNTY MAY MOVE INTO
SOUTHWESTERN HAMPSHIRE AND WESTERN HAMPDEN COUNTIES IF IT HOLD
TOGETHER THROUGH 630 PM...
AT 549 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM NEAR OTIS...OR 8 MILES EAST OF GREAT
BARRINGTON...MOVING EAST AT 20 MPH.
SEVERAL REPORTS OF WIND DAMAGE HAVE OCCURRED IN BERKSHIRE COUNTY FROM
THIS STORM. IF IT HOLDS TOGETHER IT MAY IMPACT SOUTHWEST HAMPSHIRE
AND WESTERN HAMPDEN COUNTY THROUGH 630 PM.
LOCATIONS IMPACTED INCLUDE... WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...EASTHAMPTON...
SOUTHWICK...SOUTHAMPTON...HUNTINGTON...RUSSELL...WESTHAMPTON...
GRANVILLE...CHESTER...BLANDFORD...MONTGOMERY AND TOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4212 7306 4215 7307 4215 7303 4225 7300
4230 7300 4226 7263 4204 7263 4206 7306
4211 7307
TIME...MOT...LOC 2149Z 280DEG 19KT 4220 7318
FRANKLocal storm report, Jul 26, 6:15 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL BLANDFORD 42.18N 72.93W
07/26/2015 M1.00 INCH HAMPDEN MA AMATEUR RADIO
ON NORTH BLANDFORD ROAD.
&&
NWSLocal storm report, Jul 26, 6:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
07/26/2015 HAMPDEN MA AMATEUR RADIO
LARGE TREE DOWN ON NORTH BLANDFORD ROAD...NOT BLOCKING
ROAD.
&&
NWSSpecial weather statement, Jul 26, 6:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 639 PM EDT SUN JUL 26 2015 MAZ003-008-010-262330- EASTERN FRANKLIN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE- 639 PM EDT SUN JUL 26 2015 ...STRONG THUNDERSTORM IN CENTRAL HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHAMPTON...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMHERST...NORTHAMPTON...SOUTH HADLEY...GRANBY...HADLEY... SUNDERLAND...HATFIELD...WILLIAMSBURG...LEVERETT...SHUTESBURY... WESTHAMPTON...WHATELY...PELHAM...CHESTERFIELD AND GOSHEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES. && LAT...LON 4232 7279 4244 7280 4245 7247 4228 7248 TIME...MOT...LOC 2239Z 276DEG 15KT 4235 7272 FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 51 min |
| Jul 26, 5:52 PM EDT | Special Weather Statement | BOX | Hampden | 38 min |
| Jul 26, 5:55 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 65 min |
| Jul 26, 6:39 PM EDT | Special Weather Statement | BOX | Hampshire | 51 min |
| Jul 26, 6:54 PM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Jul 26, 7:15 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.